To be more specific, my mother had used this drug a few months ago for Alzheimers Dementia but when she was admitted to the hospital for another ailment, her GP stopped the Aricept indicating that it was slowing her heart rate. We just visited her neurologist, who I made aware of the GP's action, who told me to reintroduce the Aricept as she, the doctor, has had no adverse experience with her patients using Aricept, even the new 23mg dose, and that probably my mother's heart rate problem was due to the illness that she had, Bronchial Pneumonia. Now specifically, what pulse rate am I to be looking for? Since my mother has COPD, I have an Oximeter that registers the pulse, and I have noticed fluctuations like 63, then just now 71. I taking her to the doctor tomorrow for a follow-up but this new heart-rate side effect has me confused as to what to expect. Advice would be much appreciated. Thanks.
26 Oct 2010
Aricept may have a slowing effect on heart rate. Patients who have a history of slow heart rate (bradycardia),
who are taking medications for cardiac conduction problems, or who have a history of dizziness related to cardiac problems must be monitored closely while taking Aricept.
- Aricept Information for Consumers
- Aricept Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aricept (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My father (88) has mid-stage Alzheimers's and is taking Aricept. After a recent stay in the hospital he has become extremely argumentative and ...
3 answers • 25 Jan 2010
0 answers • 18 Aug 2011
My wife has dementia and takes both aricept and nimenda. She is now taking the 23mg of aricept. She had a slight teeheehee laughter when taking 5mg ...
1 answer • 28 Feb 2012
Going on heart monitor for slow haert rate please answer?
2 answers • 21 May 2012
My Mom is 72 years old with Parkinson's related dementia, she also has heart problems, and has started having difficulty swallowing lately. She ...
1 answer • 1 Jun 2013